Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 13, NWS Rapid City, SD

March 31, 2012

NWS Rapid City, SD issued this red flag warning at Mar 31, 2012, 4:02 AM MDT. It took effect at Mar 31, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2012, 4:02 AM MDT (10:02 UTC)
In effect from
Mar 31, 2012, 12:00 PM MDT
Expired
Mar 31, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS Rapid City, SD

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS83 KUNR 311002
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
402 AM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 800 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
NORTHEAST WYOMING PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND COLD
FRONTAL PASSAGE FOR WESTERN SOUTH DAKOTA...

.DISCUSSION...UNSEASONABLY WARM AND DRY WEATHER IS EXPECTED FOR
THIS WEEKEND. TEMPERATURES TODAY OVER THE NORTHEAST WYOMING PLAINS WILL
RISE INTO THE MID 70S TO LOWER 80S WITH MINIMUM RELATIVE HUMIDITIES
RANGING FROM 11 TO 15 PERCENT. GUSTY SOUTHERLY WINDS WILL DEVELOP
OVER THE NORTHEAST WYOMING PLAINS...WHICH WILL BRING CRITICAL FIRE
WEATHER CONDITIONS AGAIN THIS AFTERNOON AND EARLY EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY BRINGING THE
POTENTIAL FOR ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS.
TEMPERATURES AHEAD OF THE FRONT OVER WESTERN SOUTH DAKOTA WILL BE
IN THE 80S WITH MINIMUM RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT.
AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY SHIFT TO THE NORTHWEST
AND INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS AT TIMES.

WYZ259-297-298-311815-
/O.UPG.KUNR.FW.A.0010.120331T1800Z-120401T0200Z/
/O.NEW.KUNR.FW.W.0013.120331T1800Z-120401T0200Z/
SOUTHERN CAMPBELL-NORTHERN CAMPBELL-
LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
402 AM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
NORTHEAST WYOMING PLAINS...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL...FIRE 
  WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 
  LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE MID 70S TO LOWER 80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ260>266-311815-
/O.NEW.KUNR.FW.A.0011.120401T1600Z-120402T0200Z/
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA-
SOUTH CENTRAL SOUTH DAKOTA-CENTRAL SOUTH DAKOTA PLAINS-
402 AM MDT SAT MAR 31 2012

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND COLD
FRONTAL PASSAGE FOR WESTERN SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND COLD
FRONTAL PASSAGE...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... 
  FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE 
  WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 
  SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS 
  AREA...FIRE WEATHER ZONE 265 SOUTH CENTRAL SOUTH DAKOTA AND 
  FIRE WEATHER ZONE 266 CENTRAL SOUTH DAKOTA PLAINS.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...COLD FRONTAL PASSAGE BETWEEN 900 AM AND 300 PM FROM
  NORTHWESTERN SOUTH DAKOTA TO SOUTH CENTRAL SOUTH DAKOTA.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* TEMPERATURES...MID 70S OVER FAR NORTHWESTERN SOUTH DAKOTA TO THE
  UPPER 80S OVER SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA.

* LIGHTNING...THUNDERSTORMS POSSIBLE AFTER 600 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
753 
WWUS83 KUNR 311803
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1203 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM MDT THIS 
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE
NORTHEAST WYOMING PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND
COLD FRONTAL PASSAGE FOR WESTERN SOUTH DAKOTA...

.DISCUSSION...UNSEASONABLY WARM AND DRY WEATHER IS EXPECTED FOR
THIS WEEKEND. TEMPERATURES TODAY OVER THE NORTHEAST WYOMING
PLAINS WILL RISE INTO THE MID 70S TO LOWER 80S WITH MINIMUM
RELATIVE HUMIDITY VALUES RANGING FROM 11 TO 15 PERCENT. GUSTY
SOUTHERLY WINDS WILL DEVELOP OVER THE NORTHEAST WYOMING PLAINS...
WHICH WILL BRING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY BRINGING THE
POTENTIAL FOR ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS.
TEMPERATURES AHEAD OF THE FRONT OVER WESTERN SOUTH DAKOTA WILL BE
IN THE 80S WITH MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 10 TO
15 PERCENT. AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY SHIFT
TO THE NORTHWEST AND INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS
AT TIMES.

WYZ259-297-298-010200-
/O.CON.KUNR.FW.W.0013.000000T0000Z-120401T0200Z/
SOUTHERN CAMPBELL-NORTHERN CAMPBELL-
LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
1203 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
WYOMING PLAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL...FIRE 
  WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 
  LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE MID 70S TO LOWER 80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ260>266-010415-
/O.CON.KUNR.FW.A.0011.120401T1600Z-120402T0200Z/
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA-
SOUTH CENTRAL SOUTH DAKOTA-CENTRAL SOUTH DAKOTA PLAINS-
1203 PM MDT SAT MAR 31 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND COLD FRONTAL PASSAGE FOR WESTERN SOUTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... 
  FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE 
  WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 
  SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS 
  AREA...FIRE WEATHER ZONE 265 SOUTH CENTRAL SOUTH DAKOTA AND 
  FIRE WEATHER ZONE 266 CENTRAL SOUTH DAKOTA PLAINS.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...COLD FRONTAL PASSAGE BETWEEN 900 AM AND 300 PM FROM 
  NORTHWESTERN SOUTH DAKOTA TO SOUTH CENTRAL SOUTH DAKOTA. 

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* TEMPERATURES...MID 70S OVER FAR NORTHWESTERN SOUTH DAKOTA TO 
  THE UPPER 80S OVER SOUTHWEST THROUGH SOUTH CENTRAL SOUTH 
  DAKOTA. 

* LIGHTNING...THUNDERSTORMS POSSIBLE AFTER 600 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
526 
WWUS83 KUNR 312127
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
327 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE
NORTHEAST WYOMING PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD
FRONTAL PASSAGE FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

.DISCUSSION...UNSEASONABLY WARM AND DRY WEATHER IS EXPECTED FOR
THIS WEEKEND. TEMPERATURES THIS AFTERNOON OVER THE NORTHEAST WYOMING
PLAINS WILL REMAIN IN THE MID 70S TO LOWER 80S WITH MINIMUM
RELATIVE HUMIDITY VALUES RANGING FROM 11 TO 15 PERCENT. GUSTY
SOUTHERLY WINDS WILL CONTINUE OVER THE NORTHEAST WYOMING
PLAINS...BRINGING CRITICAL FIRE WEATHER CONDITIONS INTO EARLY THIS 
EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY BRINGING CRITICAL
FIRE WEATHER CONDITIONS TO NORTHEAST WYOMING AND WESTERN SOUTH
DAKOTA. TEMPERATURES WILL CLIMB AHEAD OF THE FRONT INTO THE MID
70S TO UPPER 80S...WITH MINIMUM RELATIVE HUMIDITY VALUES RANGING
FROM 10 TO 15 PERCENT. AS THE FRONT MOVES THROUGH...BREEZY WEST TO
SOUTHWESTERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST AND
INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS AT TIMES. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONT.

WYZ259-297-298-010530-
/O.NEW.KUNR.FW.W.0014.120401T1600Z-120402T0200Z/
/O.CON.KUNR.FW.W.0013.000000T0000Z-120401T0200Z/
SOUTHERN CAMPBELL-NORTHERN CAMPBELL-
LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
327 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
WYOMING PLAINS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL PASSAGE
FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL 
PASSAGE...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL...FIRE 
  WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 
  LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES.

* WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  WILL CONTINUE THIS AFTERNOON. ON SUNDAY...WINDS WILL BE WEST TO
  SOUTHWEST AT 20 TO 30 MPH...SWITCHING TO THE NORTHWEST IN THE
  AFTERNOON AS A COLD FRONT PASSES THROUGH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT THIS AFTERNOON AND ON
  SUNDAY AFTERNOON.

* TEMPERATURES...AROUND 80 DEGREES THIS AFTERNOON...AND IN THE 70S
  ON SUNDAY.

* LIGHTNING...ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY
  AFTERNOON INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ260>266-010530-
/O.UPG.KUNR.FW.A.0011.120401T1600Z-120402T0200Z/
/O.NEW.KUNR.FW.W.0014.120401T1600Z-120402T0200Z/
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA-
SOUTH CENTRAL SOUTH DAKOTA-CENTRAL SOUTH DAKOTA PLAINS-
327 PM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL PASSAGE
FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL 
PASSAGE...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... 
  FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE 
  WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 
  SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS 
  AREA...FIRE WEATHER ZONE 265 SOUTH CENTRAL SOUTH DAKOTA AND 
  FIRE WEATHER ZONE 266 CENTRAL SOUTH DAKOTA PLAINS.

* WINDS...WEST TO SOUTHWEST AT 15 TO 30 MPH...SWITCHING TO THE
  NORTHWEST IN THE AFTERNOON AS A COLD FRONT PASSES THROUGH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE MID 70S TO AROUND 90.

* LIGHTNING...ISOLATED THUNDERSTORMS POSSIBLE AFTER 600 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ299-010530-
/O.NEW.KUNR.FW.W.0014.120401T1600Z-120402T0200Z/
WYOMING BLACK HILLS-
327 PM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL PASSAGE
FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL 
PASSAGE...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 299 WYOMING BLACK HILLS.

* WINDS...WEST TO SOUTHWEST AT 15 TO 30 MPH...SWITCHING TO THE
  NORTHWEST IN THE AFTERNOON AS A COLD FRONT PASSES THROUGH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* LIGHTNING...ISOLATED THUNDERSTORMS POSSIBLE AFTER 600 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
696 
WWUS83 KUNR 010209
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
809 PM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL PASSAGE
FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY
BRINGING CRITICAL FIRE WEATHER CONDITIONS TO NORTHEAST WYOMING AND
WESTERN SOUTH DAKOTA. TEMPERATURES WILL CLIMB AHEAD OF THE FRONT
INTO THE MID 70S TO UPPER 80S...WITH MINIMUM RELATIVE HUMIDITY
VALUES RANGING FROM 10 TO 15 PERCENT. AS THE FRONT MOVES
THROUGH...BREEZY WEST TO SOUTHWESTERLY WINDS WILL QUICKLY SHIFT TO
THE NORTHWEST AND INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS AT
TIMES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONT.


WYZ259-297-298-011015-
/O.EXP.KUNR.FW.W.0013.000000T0000Z-120401T0200Z/
/O.CON.KUNR.FW.W.0014.120401T1600Z-120402T0200Z/
SOUTHERN CAMPBELL-NORTHERN CAMPBELL-
LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
809 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE
NORTHEAST WYOMING PLAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL...FIRE 
  WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 
  LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE 
  SUNDAY AFTERNOON INTO SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ260>266-WYZ299-011015-
/O.CON.KUNR.FW.W.0014.120401T1600Z-120402T0200Z/
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA-
SOUTH CENTRAL SOUTH DAKOTA-CENTRAL SOUTH DAKOTA PLAINS-
WYOMING BLACK HILLS-
809 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND COLD FRONTAL
PASSAGE FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... 
  FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE 
  WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 
  SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS 
  AREA...FIRE WEATHER ZONE 265 SOUTH CENTRAL SOUTH DAKOTA...FIRE 
  WEATHER ZONE 266 CENTRAL SOUTH DAKOTA PLAINS AND FIRE WEATHER 
  ZONE 299 WYOMING BLACK HILLS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* LIGHTNING...ISOLATED THUNDERSTORMS POSSIBLE AFTER 600 PM 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:40 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 31, 2:40 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
240 AM MDT SAT MAR 31 2012

.DISCUSSION...08Z SURFACE ANALYSIS HAD WEAK TROUGH FROM EASTERN
SK INTO THE NE PANHANDLE...AND ANOTHER WEAK TROUGH INTO WY. WATER
VAPOUR HAD UPPER RIDGE OVER THE WESTERN 2/3RDS OF THE CONUS WITH
MAINLY CI OVER THE CWA.

TODAY/TONIGHT...UPPER RIDGE SHIFTS INTO THE CENTRAL CONUS AS UPPER
TROUGH MOVES ONTO THE WEST COAST. SURFACE TROUGH SHIFTS EAST AS
LEE TROUGH DEVELOPS IN THE AFTERNOON. THERMAL BUILDS OVER THE CWA
WITH DECENT PRESSURE FALLS IN THE WEST. THE RESULT WILL BE
SOUTHERLY WINDS BECOMING WINDY OVER NORTHEASTERN WY BY MIDDAY AND
BREEZY ON THE SD PLAINS IN THE AFTERNOON. REGRESSIONS SUGGEST
HIGHS IN THE LOWER 80S FOR KRAP...AND THIS SEEMS REASONABLE GIVEN
FORECAST SOUNDINGS. LOW LEVEL JET AROUND 40KTS EXPECTED TONIGHT
ACROSS WESTERN SD...WHICH WILL KEEP TEMPERATURES IN THE 50S MUCH
OF THE NIGHT NEAR THE HIGHER TERRAIN.

SUNDAY/SUNDAY NIGHT...UPPER TROUGH MOVES THROUGH THE ROCKIES INTO
THE PLAINS AND SPLITS WITH MAIN ENERGY PASSING TO THE NORTH/SOUTH
OF CWA. SURFACE LOW CONSOLIDATES ALONG LEE TROUGH IN EASTERN
MT...DEEPENS SLIGHTLY AND THEN MOVES INTO SOUTHERN MB. IT WILL
DRAG A COLD FRONT INTO THE CWA DURING THE DAY. TEMPERATURES BEHIND
THE FRONT WILL BE SLIGHTLY COOLER THAN TODAY...BUT AHEAD OF THE
FRONT READINGS WELL INTO THE 80S LIKELY. GIVEN INITIAL COLD AIR
ADVECTION AND 850MB WINDS AROUND 25KTS...WINDY CONDITIONS EXPECTED
ON THE SD PLAINS JUST BEHIND FRONT. BEST PUSH OF COLD AIR
ADVECTION OCCURS SUNDAY EVENING WITH SECONDARY PUSH. WILL LIKELY
NEED SOME SORT OF WIND HEADLINES FOR LATER SUNDAY/SUNDAY NIGHT.
WEAK INSTABILITY SUNDAY AFTERNOON/EVENING SHOULD BE ENOUGH FOR
CHANCE POPS FOR -TSRA. POST FRONTAL FORCING NOTED WITH WELL-
DEFINED 850-700MB BAND OF FRONTOGENESIS...BUT MOISTURE WILL BE
LIMITED. IT/LL BE COLD ENOUGH FOR SNOW IN THE HIGHER ELEVATIONS LATE.
LOWS SUNDAY NIGHT NEAR GUIDANCE.

MONDAY...HIGH PRESSURE BUILDS INTO THE CWA WITH UPPER LOW SPINNING
OVER THE CENTRAL/SOUTHERN PLAINS. COULD BE A FEW LINGERING
SHOWERS EARLY.

EXTENDED...UPPER RIDGE CROSSES THE NORTHERN PLAINS TUESDAY THROUGH
THURSDAY AS UPPER LOW SLIDES INTO THE CENTRAL PLAINS. BOTH GFS AND
EC HAVE TRENDED THE UPPER LOW A LITTLE FURTHER NORTH IN THE 00Z
GUIDANCE...SO WILL HAVE TO MONITOR THIS PROGRESS IN THE NEXT FEW
RUNS. A MORE NORTHERN SOLUTION WILL IMPACT CLOUD FORECAST AND KEEP
TEMPS A BIT COOLER FOR THE MIDDLE OF NEXT WEEK. STRONG TROF WILL
CROSS THE ROCKIES LATE THURSDAY AND MOVE INTO THE NORTHERN PLAINS ON
FRIDAY. THIS WILL BRING COOLER TEMPERATURES TO THE AREA ALONG WITH A
CHANCE OF RAIN SHOWERS INTO NEXT WEEKEND.

&&

.AVIATION...12Z TAFS
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. SOUTH TO
SOUTHWEST WINDS WILL BECOME VERY GUSTY LATE THIS MORNING AND INTO
THE AFTERNOON ACROSS THE NORTHEAST WYOMING PLAINS.

&&

.FIRE WEATHER...WINDY CONDITIONS WILL DEVELOP ON THE PLAINS OF
NORTHEASTERN WY MIDDAY AND LAST THROUGH EARLY EVENING. MINIMUM
RELATIVE HUMIDITIES DROP TO 12 TO 15 PERCENT. WILL CONVERT FIRE
WEATHER WATCH TO RED FLAG WARNING FOR THESE AREAS FOR THIS
AFTERNOON/EARLY EVENING.

SUNDAY SHAPING UP TO BE A TRANSITIONAL DAY WITH STRONG COLD FRONT
MOVING THROUGH. READINGS WELL INTO THE 80S EXPECTED AHEAD OF THE
COLD FRONT ON THE SOUTH DAKOTA PLAINS. WESTERLY WINDS IN THE
MORNING FROM 15 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH IN THE
AFTERNOON NEAR/BEHIND FRONT AS MINIMUM RELATIVE HUMIDITIES DROP TO
THE 10 TO 15 PERCENT RANGE. WILL HOIST FIRE WEATHER WATCH FOR LATE
SUNDAY MORNING INTO SUNDAY EVENING...AND WILL INCLUDE ALL OF
WESTERN SD GIVEN SLIGHT UNCERTAINTY OF SPEED OF FRONT...BUT BEST
CHANCE APPEARS TO BE FROM NORTH CENTRAL SD INTO SOUTHWEST SD.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-NORTHERN
     BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL
     SOUTH DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.

WY...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN
     CAMPBELL-SOUTHERN CAMPBELL.

&&

SHORT TERM...HELGESON
LONG TERM....15
AVIATION...15
Hazardous weather outlook, Mar 30, 3:05 PM MDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
305 PM MDT FRI MAR 30 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-311300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
305 PM MDT (405 PM CDT) FRI MAR 30 2012

...RED FLAG WARNING THROUGH EARLY THIS EVENING FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITY FOR NORTHEASTERN WYOMING...FAR SOUTHWESTERN
SOUTH DAKOTA...AND FAR NORTHWESTERN SOUTH DAKOTA...

...FIRE WEATHER WATCH SATURDAY AFTERNOON AND EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST WYOMING PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS WILL GRADUALLY DIMINISH ACROSS NORTHEAST
WYOMING AND PORTIONS OF SOUTHWESTERN THIS EVENING AND RELATIVE
HUMIDITIES WILL INCREASE AS TEMPERATURES COOLS. THUS CRITICAL FIRE
WEATHER CONDITIONS WILL END EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES AND LOW HUMIDITY ARE EXPECTED AGAIN
SATURDAY. GUSTY SOUTHWEST WINDS ARE AGAIN EXPECTED SATURDAY
AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST WYOMING PLAINS...
POTENTIALLY RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. ACROSS
THE WESTERN SOUTH DAKOTA PLAINS...THE GRASSLAND FIRE DANGER IS
EXPECTED TO BE IN THE EXTREME CATEGORY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY AFTERNOON
INTO SUNDAY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS
AND LOW HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THE
GRASSLAND FIRE DANGER IS AGAIN EXPECTED TO BE IN THE EXTREME
CATEGORY. BEHIND THE COLD FRONT...GUSTY NORTHWEST WINDS WILL SPREAD
ACROSS THE AREA...WITH GUSTS AS HIGH AS 50 MPH.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST WYOMING SUNDAY
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL
SOUTH DAKOTA SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:27 PM MDTRed Flag WarningUNR29 hr

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.